It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2012, 06:39 PM   #1
Junior Member
(female)
 
Join Date: Feb 2012
Location: Inglis, Fl. USA
Posts: 11
amborini HB User
Is it normal to get chest tightness when switching from Synthroid to Armour?

Hi, I'm 32 and just recently switched from Synthroid to Armour Thyroid. Is it normal to have chest tightness when you first make the switch??? Thank you for any help!

 
Sponsors Lightbulb
   
Old 02-21-2012, 03:14 AM   #2
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,296
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Is it normal to get chest tightness when switching from Synthroid to Armour?

Starting a med that contains T3 can be a bit of a shock to your body. What dose are you on now, from what dose did you switch and in what time frame?

 
The Following User Says Thank You to FinnMaid For This Useful Post:
amborini (02-21-2012)
Sponsors Lightbulb
   
Old 02-21-2012, 08:42 AM   #3
Junior Member
(female)
 
Join Date: Feb 2012
Location: Inglis, Fl. USA
Posts: 11
amborini HB User
Re: Is it normal to get chest tightness when switching from Synthroid to Armour?

I switched from 88 mcg of Synthroid once daily to 45 mg and 60 mg every other day. The conversion was tricky on 88 mcg of Synthroid which is the reason for the alternating doses of Armour. I made this switch in one day and it has been about a week and a half since the switch.

 
Old 02-21-2012, 10:15 AM   #4
Facilitator
(female)
 
Join Date: Aug 2007
Location: Finland
Posts: 3,296
FinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB UserFinnMaid HB User
Re: Is it normal to get chest tightness when switching from Synthroid to Armour?

It may be a smart thing to make the switch gradually. You could try backing up a bit - cut down your Armour to 45 every day and maybe add a bit (like 12.5 or 25 mcgs) of levothyroxine if hypoT symptoms start to appear.

 
The Following User Says Thank You to FinnMaid For This Useful Post:
amborini (02-21-2012)
Old 02-21-2012, 10:56 AM   #5
Junior Member
(female)
 
Join Date: Feb 2012
Location: Inglis, Fl. USA
Posts: 11
amborini HB User
Re: Is it normal to get chest tightness when switching from Synthroid to Armour?

If the symptoms get any worse, I will definitely talk to my Dr. about giving that a try! Thank you for the advice, I really appreciate it

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!